Alert archive / New Jersey / Special Marine Warnings in 2012

Special Marine Warning 82, NWS Philadelphia/Mount Holly

July 28, 2012

NWS Philadelphia/Mount Holly issued this special marine warning at Jul 28, 2012, 5:08 PM EDT. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 28, 2012, 5:08 PM EDT (21:08 UTC)
Expired
Jul 28, 2012, 6:15 PM EDT
In force
67 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

The radar

The Philadelphia radar (KDIX), 52 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 9.1 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2012-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 899 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2012-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
899 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
840 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

455 
WHUS51 KPHI 282108
SMWPHI
ANZ451-452-282215-
/O.NEW.KPHI.MA.W.0082.120728T2108Z-120728T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
508 PM EDT SAT JUL 28 2012

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  THE ATLANTIC COASTAL WATERS BETWEEN MANASQUAN INLET AND GREAT EGG
  INLET NJ OUT TO 20 NM...

  INCLUDING ATLANTIC CITY REEF...BEACH HAVEN...BRIGANTINE...GARDEN
  STATE NORTH REEF...GARDEN STATE SOUTH REEF...GREAT EGG INLET...
  LITTLE EGG INLET...LITTLE EGG REEF...NORTH BEACH HAVEN AND SHIP
  BOTTOM...

* UNTIL 615 PM EDT

* AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF THUNDERSTORMS...PRODUCING STRONG WINDS 34 KNOTS OR GREATER
  FROM 10 NM NORTHWEST OF LITTLE EGG INLET TO 8 NM NORTHWEST OF GREAT
  EGG INLET...OR FROM 10 NM NORTHWEST OF LITTLE EGG INLET TO 7 NM
  NORTH OF BUOY GE...MOVING EAST AT 15 KNOTS.

* THESE STRONG THUNDERSTORMS WILL BE NEAR
  OVER GREAT EGG INLET BY 535 PM EDT
  OVER LITTLE EGG INLET AND BRIGANTINE BY 550 PM EDT
  OVER BEACH HAVEN BY 600 PM EDT
  3 NM SOUTH OF NORTH BEACH HAVEN BY 605 PM EDT
  6 NM SOUTH OF SHIP BOTTOM BY 610 PM EDT
  OVER LITTLE EGG REEF...3 NM WEST OF GARDEN STATE SOUTH REEF AND 7
  NM NORTHWEST OF ATLANTIC CITY REEF BY 615 PM EDT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR NORTHERN DELAWARE AND NORTHEASTERN MARYLAND AND
NEW JERSEY AND EASTERN PENNSYLVANIA.

&&

LAT...LON 3943 7406 3926 7426 3935 7473 3936 7473
      3933 7463 3933 7461 3954 7443 3952 7450
      3958 7455 3958 7454 3954 7432 3956 7436
      3965 7425 3963 7401
TIME...MOT...LOC 2108Z 275DEG 13KT 3956 7450 3946 7451
          3938 7467

$$

HAYES
1 follow-up statement
866 
FZUS71 KPHI 282136
MWSPHI

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
536 PM EDT SAT JUL 28 2012

ANZ451-452-282215-
/O.CON.KPHI.MA.W.0082.000000T0000Z-120728T2215Z/
536 PM EDT SAT JUL 28 2012

...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 615 PM EDT...

FOR THE FOLLOWING AREAS...
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OVER
ATLANTIC COASTAL WATERS...
MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM OVER ATLANTIC
COASTAL WATERS...

INCLUDING ATLANTIC CITY REEF...BEACH HAVEN...BRIGANTINE...GARDEN
STATE SOUTH REEF...LITTLE EGG INLET...LITTLE EGG REEF...NORTH BEACH
HAVEN AND SHIP BOTTOM...

AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF THUNDERSTORMS...PRODUCING STRONG WINDS 34 KNOTS OR
GREATER FROM 5 NM NORTHWEST OF LITTLE EGG INLET TO 9 NM WEST OF
BRIGANTINE...OR FROM 5 NM NORTHWEST OF LITTLE EGG INLET TO 4 NM NORTH
OF GREAT EGG INLET...MOVING EAST AT 15 KNOTS.

WIND GUSTS TO NEARLY 50 KNOTS WERE REPORTED ON LAND WITH THIS LINE 
OF THUNDERSTORMS.

THESE STRONG THUNDERSTORMS WILL BE NEAR
  OVER LITTLE EGG INLET AND BRIGANTINE BY 550 PM EDT...
  OVER BEACH HAVEN BY 600 PM EDT...
  OVER LITTLE EGG REEF AND 4 NM SOUTH OF NORTH BEACH HAVEN BY 610 PM
  EDT...
  3 NM SOUTHWEST OF GARDEN STATE SOUTH REEF...6 NM SOUTH OF SHIP
  BOTTOM AND 7 NM NORTHWEST OF ATLANTIC CITY REEF BY 615 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR NORTHERN DELAWARE AND NORTHEASTERN MARYLAND AND
NEW JERSEY AND EASTERN PENNSYLVANIA.

&&

LAT...LON 3943 7406 3926 7426 3935 7473 3936 7473
      3933 7463 3933 7461 3954 7443 3952 7450
      3958 7455 3958 7454 3954 7432 3956 7436
      3965 7425 3963 7401
TIME...MOT...LOC 2136Z 275DEG 13KT 3955 7437 3945 7438
          3937 7454

$$

HAYES

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Jul 28, 3:49 PM EDT, 1 hour 19 minutes earlier.

Area forecast discussion, Jul 28, 3:49 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
349 PM EDT SAT JUL 28 2012

.SYNOPSIS...
A FRONTAL BOUNDARY WILL SLOWLY DRIFT TO OUR SOUTH THROUGH THE
WEEKEND WHILE WEAK HIGH PRESSURE DRIFTS ACROSS THE NORTHEAST
SUNDAY. A WARM FRONT IS EXPECTED TO LIFT THROUGH THE AREA TUESDAY
INTO TUESDAY NIGHT WHILE A WEAK LEE SIDE TROUGH MAY DEVELOP ACROSS
THE EAST COAST. SEVERAL DISTURBANCES ALOFT WILL AFFECT THE AREA
THROUGH MUCH OF THE UPCOMING WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
BOUNDARIES, BOUNDARIES, EVERYWHERE. THERE ARE PLENTY OF BOUNDARIES
TO BE FOUND THIS EVENING AS SHOWERS AND THUNDERSTORMS CONTINUE
ACROSS THE REGION. CONVECTION CONTINUES AS A SURFACE BOUNDARY
MEANDERS ACROSS THE AREA. THE BOUNDARY WILL SLOWLY SAG SOUTHWARD
THROUGH TONIGHT AND EVENTUALLY PUSH SOUTH OF THE AREA LATE TONIGHT.
STORMS ARE DEVELOPING ALONG THE BOUNDARIES AND IN GENERAL ARE MOVING
OFF TOWARDS THE EAST.

MEANWHILE, A MID LEVEL TROUGH WILL PUSH EASTWARD TOWARD OUR AREA
OVERNIGHT. AN IMPULSE ROTATING AROUND THE BASE OF THIS TROUGH WILL
MOVE INTO THE AREA TOWARD MORNING. THIS WILL KEEP THE CHANCES FOR
SHOWERS AND THUNDERSTORMS CONTINUING INTO SUNDAY. MOST PLACES SHOULD
SEE A LITTLE BREAK IN THE ACTION TOWARD DAYBREAK BEFORE WE SEE MORE
DEVELOPMENT OCCUR.

TEMPERATURES HAVE BEEN ALL OVER THE PLACE TODAY. MOST PLACES WERE
ABLE TO WARM UP INTO THE 80S TO LOWER 90S BUT A FEW SPOTS REMAINED
COOLER DUE TO SHOWER ACTIVITY. FOR TONIGHT WE SHOULD SEE THINGS COOL
OFF A BIT AND TEMPS SHOULD BE ABLE TO DROP INTO THE UPPER 60S TO
LOWER 70S. MIGHT EVEN SOME TEMPS CLOSER TO 60 ACROSS THE HIGHER
TERRAIN.  WITH PLENTY OF LOW LEVEL MOISTURE AROUND DUE TO THE RECENT
RAINFALL, FOG MAY BECOME A PROBLEM OVERNIGHT.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
THE MID LEVEL TROUGH CROSSES THE AREA DURING THE DAY DRAGGING THE
VORT MAX WITH IT. THIS WILL HELP TO DECREASE THE CHANCE FOR ANY TYPE
OF PRECIPITATION THROUGH DAY. CHANCES WILL DECREASE FROM NORTH TO
SOUTH AS THE TROUGH PULLS OUT OF THE AREA.

AT THE SURFACE, HIGH PRESSURE STARTS TO EDGE IN FROM THE WEST ON
SUNDAY WITH SOME DRIER AIR TRYING TO MAKES IT WAY SOUTH. WITH
DEWPOINTS STARTING TO FALL IT SHOULD FINALLY START TO FEEL LESS
OPPRESSIVE OUTSIDE. MAX TEMPS WILL BE IN THE MID TO UPPER 80S, MAYBE
CLOSE TO 90 IN A FEW SPOTS. IF WEE MANAGE TO LOSE THE CLOUDS A BIT
QUICKER IT COULD BE SLIGHTLY WARMER IN A FEW LOCATIONS, MAINLY WEST.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
THE LONG TERM FORECAST WILL BE DOMINATED BY BROAD TROUGHING ALOFT
TAKING PLACE ACROSS MUCH OF THE EASTERN PORTION OF THE COUNTRY.
THIS WILL HAVE TWO EFFECTS ON OUR AREA. FIRST, IT WILL KEEP THE
ATMOSPHERE DISTURBED THROUGH THE ENTIRE LONG TERM FORECAST AS IT
IS EXPECTED TO SEND MULTIPLE SHORT WAVES ACROSS OUR AREA THROUGH
THE WEEK. SECONDLY, IT WILL KEEP THE TEMPERATURES FROM RISING
SHARPLY, WITH TEMPERATURES RIGHT AROUND NORMAL OR SLIGHTLY ABOVE.

AS MENTIONED, THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS EACH
DAY AS THE AIR MASS WILL REMAIN UNSTABLE EACH DAY AND MULTIPLE
SHORT WAVES WILL HELP ENHANCE PRECIPITATION CHANCES. THE GREATEST
CHANCE FOR SHOWERS/THUNDERSTORMS LOOKS TO BE TUESDAY INTO TUESDAY
NIGHT AS THE FRONTAL BOUNDARY THAT SINKS TO OUR SOUTH SUNDAY INTO
MONDAY LIFTS BACK NORTH AS A WARM FRONT. PRECIPITABLE WATER VALUES
ARE EXPECTED TO BE AROUND 1.25 INCHES OR GREATER THROUGH THE
ENTIRE EXTENDED PERIOD, BUT WILL PEAK AROUND 1.5-2 INCHES
TUESDAY/TUESDAY NIGHT; SO ANY SHOWERS AND/OR THUNDERSTORMS THAT DO
DEVELOP WILL LIKELY CONTAIN HEAVY RAINFALL. TIMING AND DEVELOPMENT
IS UNCERTAIN AT THIS POINT, SO IT IS HARD TO SAY IF ANY SEVERE
WEATHER WILL OCCUR, BUT ANY THUNDERSTORMS COULD PRODUCE HEAVY
RAIN, FREQUENT LIGHTNING, AND GUSTY WINDS.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE THROUGH THE REGION THIS
AFTERNOON AND ARE EXPECTED TO CONTINUE THROUGH AROUND 2-4Z TONIGHT.
AFTER THE CONVECTION ENDS, THERE SHOULD BE MAINLY VFR CONDITIONS
WITH MVFR CONDITIONS EXPECTED AT MOST LOCATIONS. FOG WILL BE AN
ISSUE OVERNIGHT WITH WINDS GOING LIGHT AND VARIABLE AND PLENTY OF
LOW LEVEL MOISTURE IN PLACE. SOME LOCATIONS MAY EVEN DROP DOWN TO
IFR, ALTHOUGH CONFIDENCE IS NOT HIGH ENOUGH AT THIS TIME TO INCLUDE
IT IN THE TAFS.

SEVERAL BOUNDARIES ARE MOVING THROUGH THE AREA DUE TO THE
THUNDERSTORMS. WESTERLY WINDS ARE BECOMING EASTERLY AS THESE OUTFLOW
BOUNDARIES PUSH THROUGH THE TAF SITES. ONCE A BOUNDARY MOVES
THROUGH, THE WINDS WILL REMAIN EASTERLY AND GENERALLY 10 KNOTS OR
LESS. FOR SUNDAY, WE SEE THE CHANCE FOR MORE SHOWERS AND
THUNDERSTORMS AS AN IMPULSE MOVES THROUGH THE REGION. HOWEVER,
TIMING AND LOCATION ARE DIFFICULT TO PIN DOWN AND WE HAVE NOT
INCLUDED THEM IN THIS TAF ISSUANCE. WINDS REMAIN EAST OR NORTHEAST
AND FAIRLY LIGHT THROUGH SUNDAY.

OUTLOOK...
SUNDAY NIGHT THROUGH THURSDAY...MOSTLY VFR CONDITIONS...HOWEVER,
THERE IS CHANCE OF MVFR/IFR CONDITIONS IN SHOWERS AND THUNDERSTORMS
EACH DAY.

&&

.MARINE...
CONDITIONS ACROSS THE AREA WATERS WILL REMAIN BELOW SMALL CRAFT
CRITERIA THROUGH SUNDAY. A SURFACE FRONT WILL SLOWLY DROP SOUTHWARD
TONIGHT. HOWEVER, THERE IS NOT MUCH FLOW AROUND AND WINDS WILL
REMAIN LIGHT AND OUT OF THE EAST THROUGH MOST OF THE PERIOD. AS  LOW
PRESSURE MOVES THROUGH ON SUNDAY, A BRIEF PERIOD OF WESTERLY WINDS
MAY DEVELOP BUT WILL BE SHORT LIVED. SEAS WILL REMAIN AROUND 2 TO 3
FEET. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH THE
REGION THIS EVENING AND OVERNIGHT WITH GUSTY WINDS. CONVECTION WILL
CONTINUE ON SUNDAY BUT BE MORE SCATTERED.

OUTLOOK...
CONDITIONS ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS THROUGH THE
ENTIRE EXTENDED PERIOD. WINDS MAY INCREASE ON TUESDAY TO AROUND
15-20 KNOTS AS A WARM FRONT LIFTS THROUGH THE AREA, BUT SHOULD
REMAIN BELOW ADVISORY LEVELS. SEAS MAY ALSO INCREASE TO AROUND 4
FEET TUESDAY INTO WEDNESDAY, BUT AGAIN STAY BELOW SCA CRITERIA.

&&

.RIP CURRENTS...
ALTHOUGH THE WIND IS FORECAST TO BE LIGHT AND WAVE HEIGHTS SHOULD
BE IN THE 1 TO 3 FOOT RANGE, A 12 SECOND WAVE PERIOD IS EXPECTED
TO RESULT IN A MODERATE RISK OF RIP CURRENTS TODAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...ROBERTSON
NEAR TERM...MEOLA
SHORT TERM...MEOLA
LONG TERM...ROBERTSON
AVIATION...ROBERTSON/MEOLA
MARINE...ROBERTSON/MEOLA
RIP CURRENTS...
Hazardous weather outlook, Jul 28, 3:50 PM EDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
350 PM EDT SAT JUL 28 2012

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-067>071-292000-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
350 PM EDT SAT JUL 28 2012

...SEVERE THUNDERSTORM WATCH 535 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-292000-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
350 PM EDT SAT JUL 28 2012

...SEVERE THUNDERSTORM WATCH 535 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THERE IS A MODERATE RISK OF RIP CURRENTS TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-292000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
350 PM EDT SAT JUL 28 2012

...SEVERE THUNDERSTORM WATCH 535 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 28, 4:20 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
420 PM EDT SAT JUL 28 2012

NJZ001-007-008-PAZ055-062-282115-
MONROE PA-MORRIS NJ-NORTHAMPTON PA-SUSSEX NJ-WARREN NJ-
420 PM EDT SAT JUL 28 2012

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT MONROE...
MORRIS...NORTHAMPTON...SUSSEX AND WARREN COUNTIES...

AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 11 MILES NORTH OF EASTON...MOVING
EAST AT 15 MPH. THE THUNDERSTORMS WILL BE NEAR BELVIDERE...PORTLAND
AROUND 430 PM...OXFORD...COLUMBIA AROUND 445 PM...HOPE...BLAIRSTOWN
AROUND 500 PM...GREAT MEADOWS AND GREAT MEADOWS-VIENNA AROUND 515 PM.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THE STORMS.

EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THESE STORMS.

LAT...LON 4083 7459 4076 7485 4079 7489 4072 7496
      4068 7511 4098 7533 4109 7504 4109 7502
      4111 7498 4120 7476

HAYES
Special weather statement, Jul 28, 4:31 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
431 PM EDT SAT JUL 28 2012

NJZ020-022-025>027-282130-
ATLANTIC NJ-COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-OCEAN NJ-
SOUTHEASTERN BURLINGTON NJ-
431 PM EDT SAT JUL 28 2012

...A STRONG THUNDERSTORM WILL AFFECT ATLANTIC...BURLINGTON AND OCEAN
COUNTIES...

AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES NORTHWEST OF ATLANTIC CITY...MOVING EAST
AT 15 MPH. THE THUNDERSTORM WILL BE NEAR POMONA AROUND 430 PM...PORT
REPUBLIC...ABSECON AROUND 445 PM...NEW GRETNA...WADING RIVER AROUND
500 PM...TUCKERTON...MYSTIC ISLAND AROUND 515 PM...BEACH HAVEN AND
NORTH BEACH HAVEN AROUND 530 PM.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

LAT...LON 3955 7423 3950 7428 3950 7429 3946 7430
      3935 7470 3971 7476 3973 7474 3986 7420
      3977 7417 3975 7418 3974 7416 3967 7414

HAYES
Local storm report, Jul 28, 4:44 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
444 PM EDT SAT JUL 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     HAIL             1 SW FURLONG            40.30N  75.08W
07/28/2012  M0.50 INCH       BUCKS              PA   TRAINED SPOTTER

0102 PM     TSTM WND DMG     WEST WINDSOR TWP        40.29N  74.64W
07/28/2012                   MERCER             NJ   911 CALL CENTER

            TREE DOWN IN WEST WINDSOR TWP.

0110 PM     LIGHTNING        HAMILTON TWP            40.21N  74.70W
07/28/2012                   MERCER             NJ   911 CALL CENTER

            LIGHTNING STRIKE TO AN APARTMENT BUILDING IN HAMILTON
            TWP.

0115 PM     LIGHTNING        HIGHTSTOWN              40.27N  74.53W
07/28/2012                   MERCER             NJ   TRAINED SPOTTER

            LIGHTNING STRIKE TO A HOUSE ALONG MAIN STREET IN
            HIGHTSTOWN.

0202 PM     HAIL             HACKETTSTOWN            40.85N  74.83W
07/28/2012  E0.75 INCH       WARREN             NJ   PUBLIC

            PENNY SIZE HAIL REPORTED IN HACKETTSTOWN.

0245 PM     LIGHTNING        7 SE HOPATCONG          40.86N  74.57W
07/28/2012                   MORRIS             NJ   TRAINED SPOTTER

            HOUSE STRUCK BY LIGHTNING.

0305 PM     LIGHTNING        LAKE TELEMARK           40.96N  74.50W
07/28/2012                   MORRIS             NJ   TRAINED SPOTTER

            HOUSE STRUCK BY LIGHTNING ALONG NORTH CAPE TRAIL IN
            LAKE TELEMARK.

&&

EVENT NUMBER PHI1200523 PHI1200524 PHI1200525 PHI1200526 PHI1200527
PHI1200528 PHI1200529

KLINE/HAYES
Special weather statement, Jul 28, 4:57 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
457 PM EDT SAT JUL 28 2012

NJZ018>020-027-282200-
CAMDEN NJ-NORTHWESTERN BURLINGTON NJ-OCEAN NJ-
SOUTHEASTERN BURLINGTON NJ-
457 PM EDT SAT JUL 28 2012

...A STRONG THUNDERSTORM WILL AFFECT BURLINGTON...CAMDEN AND OCEAN
COUNTIES...

AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES EAST OF CAMDEN...MOVING EAST AT 15 MPH.
THE THUNDERSTORM WILL BE NEAR MEDFORD...MEDFORD LAKES AROUND 515
PM...LEISURETOWNE...TABERNACLE AROUND 530 PM...PEMBERTON HEIGHTS...
PEMBERTON AROUND 545 PM...PRESIDENTIAL LAKES AND BROWNS MILLS AROUND
600 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

LAT...LON 3985 7435 3974 7493 4002 7502 4011 7457
      4008 7455 4014 7445

HAYES
Special weather statement, Jul 28, 5:04 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
504 PM EDT SAT JUL 28 2012

NJZ008>010-282200-
HUNTERDON NJ-MORRIS NJ-SOMERSET NJ-
504 PM EDT SAT JUL 28 2012

...A STRONG THUNDERSTORM WILL AFFECT HUNTERDON...MORRIS AND SOMERSET
COUNTIES...

AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF SOMERVILLE...MOVING EAST AT
10 MPH. THE THUNDERSTORM WILL BE NEAR LONG VALLEY AROUND 515 PM...
BRIDGEWATER AROUND 530 PM...FAR HILLS...PEAPACK AND GLADSTONE AROUND
545 PM...BERNARDSVILLE AND BASKING RIDGE AROUND 600 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

LAT...LON 4060 7443 4057 7488 4075 7493 4087 7444
      4071 7439 4068 7444 4067 7445 4067 7440
      4066 7440

HAYES
Special weather statement, Jul 28, 5:06 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
506 PM EDT SAT JUL 28 2012

NJZ017-018-PAZ070-071-282200-
CAMDEN NJ-DELAWARE PA-GLOUCESTER NJ-PHILADELPHIA PA-
506 PM EDT SAT JUL 28 2012

...A STRONG THUNDERSTORM WILL AFFECT CAMDEN...DELAWARE...GLOUCESTER
AND PHILADELPHIA COUNTIES...

AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES WEST OF CAMDEN...MOVING EAST AT 15 MPH.
THE THUNDERSTORM WILL BE NEAR COLLINGDALE...COLWYN AROUND 515 PM...
SOUTH PHILADELPHIA...NATIONAL PARK AROUND 530 PM...GLOUCESTER CITY...
BEN FRANKLIN BRIDGE AROUND 545 PM...WOODLYNNE AND COLLINGSWOOD AROUND
600 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

LAT...LON 3979 7495 3982 7543 4000 7544 4002 7531
      3998 7527 4001 7521 4003 7522 4006 7501
      4002 7500 3999 7506 3998 7501 3997 7502
      3995 7502 3994 7498

HAYES

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 11:45 AM EDTSpecial Weather StatementPHIBurlington, Camden90 min
Jul 28, 11:47 AM EDTSpecial Weather StatementPHIMonmouth58 min
Jul 28, 12:21 PM EDTSpecial Weather StatementPHIMercer39 min
Jul 28, 12:30 PM EDTSpecial Weather StatementPHIOcean60 min
Jul 28, 12:43 PM EDTSevere Thunderstorm WarningPHIMonmouth, Ocean44 min
Jul 28, 12:47 PM EDTSpecial Weather StatementPHICumberland58 min
Jul 28, 12:50 PM EDTAreal Flood AdvisoryPHIMonmouth, Ocean55 min
Jul 28, 12:55 PM EDTSevere Thunderstorm WarningPHIMercer, Middlesex, Monmouth, Somerset48 min
Jul 28, 1:02 PM EDTSpecial Marine WarningPHI58 min
Jul 28, 1:09 PM EDTSpecial Weather StatementPHISussex66 min
Jul 28, 1:20 PM EDTSpecial Weather StatementPHIOcean55 min
Jul 28, 1:26 PM EDTAreal Flood AdvisoryPHISussex3 hr
Jul 28, 1:28 PM EDTSpecial Marine WarningPHI62 min
Jul 28, 1:36 PM EDTSpecial Weather StatementPHISussex54 min
Jul 28, 1:41 PM EDTSpecial Weather StatementPHIMonmouth64 min
Jul 28, 1:52 PM EDTSpecial Weather StatementPHIMorris53 min
Jul 28, 2:03 PM EDTSpecial Weather StatementPHISussex57 min
Jul 28, 2:08 PM EDTSpecial Weather StatementPHISussex67 min
Jul 28, 2:13 PM EDTAreal Flood AdvisoryPHIMorris, Sussex3 hr
Jul 28, 2:13 PM EDTSpecial Weather StatementPHICape May62 min
Jul 28, 2:18 PM EDTAreal Flood AdvisoryPHIBurlington, Camden3 hr
Jul 28, 2:26 PM EDTSpecial Weather StatementPHIMorris64 min
Jul 28, 2:28 PM EDTSpecial Marine WarningPHI42 min
Jul 28, 2:37 PM EDTSpecial Marine WarningPHI53 min
Jul 28, 2:48 PM EDTSpecial Weather StatementPHIBurlington57 min
Jul 28, 2:57 PM EDTSpecial Weather StatementPHICamden63 min
Jul 28, 3:09 PM EDTSpecial Weather StatementPHIAtlantic66 min
Jul 28, 3:22 PM EDTSpecial Weather StatementPHIMorris53 min
Jul 28, 3:30 PM EDTSpecial Weather StatementPHIWarren60 min
Jul 28, 3:33 PM EDTAreal Flood AdvisoryPHIWarren81 min
Jul 28, 4:13 PM EDTSpecial Marine WarningPHI62 min
Jul 28, 4:20 PM EDTSpecial Weather StatementPHIWarren55 min
Jul 28, 4:31 PM EDTSpecial Weather StatementPHIAtlantic59 min
Jul 28, 4:47 PM EDTFlash Flood WarningPHIWarren4 hr
Jul 28, 4:57 PM EDTSpecial Weather StatementPHIBurlington63 min
Jul 28, 5:04 PM EDTSpecial Weather StatementPHISomerset56 min
Jul 28, 5:06 PM EDTSpecial Weather StatementPHICamden54 min
Jul 28, 5:18 PM EDTSevere Thunderstorm WarningPHIAtlantic, Burlington, Ocean38 min
Jul 28, 5:28 PM EDTAreal Flood AdvisoryPHIHunterdon, Morris, Somerset, Warren3 hr
Jul 28, 5:32 PM EDTAreal Flood AdvisoryPHIAtlantic3 hr
Jul 28, 5:52 PM EDTSpecial Weather StatementPHICumberland53 min
Jul 28, 5:58 PM EDTSpecial Weather StatementPHISomerset62 min
Jul 28, 6:03 PM EDTSpecial Weather StatementPHIWarren57 min
Jul 28, 6:05 PM EDTSpecial Weather StatementPHIAtlantic55 min
Jul 28, 6:06 PM EDTSpecial Marine WarningPHI54 min
Jul 28, 6:18 PM EDTSevere Thunderstorm WarningPHIAtlantic, Burlington, Camden, Cumberland, Gloucester, Salem57 min
Jul 28, 6:29 PM EDTAreal Flood AdvisoryPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 1 more99 min
Jul 28, 6:34 PM EDTSevere Thunderstorm WarningPHIAtlantic, Cape May, Cumberland56 min
Jul 28, 6:45 PM EDTSpecial Weather StatementPHIWarren60 min
Jul 28, 7:07 PM EDTSpecial Marine WarningPHI53 min
Jul 28, 7:24 PM EDTSpecial Weather StatementPHIAtlantic66 min
Jul 28, 7:32 PM EDTSpecial Weather StatementPHIAtlantic58 min
Jul 28, 7:40 PM EDTSpecial Weather StatementPHIWarren65 min
Jul 28, 7:56 PM EDTSpecial Weather StatementPHIHunterdon64 min
Jul 28, 11:38 AM EDTSpecial Weather StatementPHIBucks52 min
Jul 28, 12:27 PM EDTSpecial Weather StatementPHIMonroe63 min
Jul 28, 12:58 PM EDTAreal Flood AdvisoryPHIMonroe2 hr
Jul 28, 1:46 PM EDTSpecial Weather StatementPHIPhiladelphia59 min
Jul 28, 2:18 PM EDTSpecial Weather StatementPHIMonroe57 min
Jul 28, 2:33 PM EDTSpecial Weather StatementPHIChester57 min
Jul 28, 3:41 PM EDTSpecial Weather StatementPHICarbon, Monroe64 min
Jul 28, 5:01 PM EDTAreal Flood AdvisoryPHIMonroe3 hr
Jul 28, 5:14 PM EDTSpecial Weather StatementPHINorthampton61 min
Jul 28, 5:16 PM EDTSpecial Weather StatementPHIMonroe59 min
Jul 28, 5:38 PM EDTSpecial Weather StatementPHICarbon67 min
Jul 28, 5:40 PM EDTAreal Flood AdvisoryPHICarbon, Monroe3 hr
Jul 28, 5:45 PM EDTSevere Thunderstorm WarningPHICarbon, Monroe60 min
Jul 28, 5:56 PM EDTAreal Flood AdvisoryPHILehigh, Northampton3 hr
Jul 28, 6:28 PM EDTSpecial Weather StatementPHIBerks, Lehigh, Northampton62 min
Jul 28, 6:40 PM EDTSpecial Weather StatementPHIBucks65 min
Jul 28, 6:57 PM EDTSevere Thunderstorm WarningPHIBerks, Carbon, Lehigh, Monroe, Northampton63 min
Jul 28, 7:01 PM EDTAreal Flood AdvisoryPHIBerks, Lehigh116 min
Jul 28, 7:37 PM EDTSpecial Weather StatementPHIChester53 min
Jul 28, 7:43 PM EDTSpecial Weather StatementPHIMonroe62 min
Jul 28, 7:57 PM EDTSevere Thunderstorm WarningPHIChester48 min
Jul 28, 1:14 PM EDTSpecial Weather StatementPHISussex61 min
Jul 28, 5:20 PM EDTSpecial Weather StatementPHINew Castle55 min

Nearby

Special Marine Warnings in New Jersey, 2012Every special marine warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.